Alert archive / Arizona / Flash Flood Warnings in 2006

Flash Flood Warning 12, NWS Las Vegas, NV

July 7, 2006Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Jul 7, 2006, 2:32 PM MST for Mohave County, Arizona. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2006, 2:32 PM MST (21:32 UTC)
Expired
Jul 7, 2006, 4:30 PM MST
In force
118 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County Mohave County, AZ

The radar

The Cedar City radar (KICX), 77 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2006-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2006-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1467 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 072134
FFWVEF
AZC015-080030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
232 PM MST FRI JUL 7 2006

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME NORTHEASTERN MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 530 PM MST.

* AT 230 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A THUNDERSTORM OVER THE KAIBAB-PAIUTE INDIAN
  RESERVATION IN EXTREME NORTHEAST MOHAVE COUNTY. 

* LOCATIONS IMPACTED INCLUDE...PIPE SPRING NATIONAL MONUMENT...
  KAIBAB AND MOCCASIN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.

LAT...LON 3685 11282 3685 11260 3699 11257 3699 11288

$$

PIERCE
2 follow-up statements
000
WGUS75 KVEF 072219
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
319 PM PDT FRI JUL 7 2006

AZC015-080030-
MOHAVE AZ-
319 PM MST FRI JUL 7 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST FOR
EXTREME NORTHEASTERN MOHAVE COUNTY...

AT 315 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR FROM 
SOUTHWEST UTAH INDICATED THAT THE THUNDERSTORM OVER THE KAIBAB-PAIUTE
INDIAN RESERVATION IN EXTREME NORTHEAST MOHAVE COUNTY HAS WEAKENED. 
HOWEVER...RADAR ESTIMATES THAT 1.25 TO 2 INCHES OF RAIN HAD FALLEN 
NORTH OF PIPE SPRING NATIONAL MONUMENT. 

THE HEAVY RAIN FELL OVER THE UPPER PORTIONS OF SEVERAL LARGE WASHES 
WHICH COULD RISE RAPIDLY AT A MOMENTS NOTICE.

LOCATIONS IMPACTED INCLUDE...PIPE SPRING NATIONAL MONUMENT...KAIBAB 
AND MOCCASIN.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE. TURN AROUND...DONT DROWN.

IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES.

LAT...LON 3685 11282 3685 11260 3699 11257 3699 11288

$$

PIERCE
000
WGUS75 KVEF 072335
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
430 PM PDT FRI JUL 7 2006

AZC015-072340-
MOHAVE AZ-
430 PM MST FRI JUL 7 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME
NORTHEASTERN MOHAVE COUNTY...

THE SCATTERED THUNDERSTORMS THAT PRODUCED HEAVY RAINFALL OVER THE
KAIBAB-PAIUTE INDIAN RESERVATION NORTH OF HIGHWAY 389 HAVE MOVED
AWAY FROM THE AREA. 

LAT...LON 3685 11282 3685 11260 3699 11257 3699 11288

$$

PIERCE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 8:15 AM MST, 6 hours 17 minutes earlier.

Area forecast discussion, Jul 7, 8:15 AM MST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
815 AM PDT FRI JUL 7 2006

.SYNOPSIS...A RELATIVELY MOIST AND UNSTABLE AIR MASS WILL REMAIN
OVER EASTERN NEVADA AND WESTERN ARIZONA INTO THE WEEKEND...RESULTING
IN SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. FAR
WESTERN NEVADA AND MOST OF SOUTHEAST CALIFORNIA WILL BE IN DRIER
AIR...AND WILL SEE MOSTLY SUNNY SKIES AND SEASONABLY HOT
TEMPERATURES.
&&

.UPDATE...STORMS ALREADY FIRING IN SOUTHERN MOHAVE COUNTY. ONE GAUGE
NEAR WIKIEUP REPORTED NEARLY FOUR TENTHS IN TWENTY MINUTES. ISSUED A
FLOOD STATEMENT FOR THAT AREA AND BUMPS UP THE POPS FOR AZ003.
CLOUDS CONTINUE TO MOVE TOWARD NEVADA SO AM EXPECTING STORMS TO
BEGIN POPPING UP IN CLARK COUNTY LATER THIS MORNING. MAT NEED TO
UPDATE VEGAS AREA ZONE IF STORMS START SOONER THAN EXPECTED. REST OF
FORECAST LOOKS FINE. WILL ISSUE AN UPDATED FTMESX WHEN THERE IS NEW
INFORMATION ABOUT THE STATUS OF KESX RADAR.&&

.SHORT TERM...SATELLITE AND LIGHTNING DETECTION NETWORK SHOW
ISOLATED THUNDERSTORMS OVER THE SOUTHEAST PART OF THE CWFA ARE
DIMINISHING AT THIS TIME. RADAR COVERAGE OF THE STORMS IS MARGINAL
AT BEST WITH KESX BEING DOWN...PRESUMABLY FROM LIGHTNING STRIKES
THURSDAY EVENING. MEANWHILE...ON THE WESTERN FRONT...ALL IS QUIET AS
MUCH DRIER AIR HAS PUSHED IN. WATER VAPOR LOOP SHOWS A STRIKINGLY
WELL DEFINED COMMA SHAPE ROLLING NORTH FROM SONORA INTO ARIZONA.
THIS FEATURE SHOULD HELP REINFORCE THE MOISTURE OVER THE FAR EASTERN
ZONES TODAY. OVERALL FORECAST TREND REMAINS THE SAME...DRY AND
SEASONABLY HOT OVER THE WESTERN CWFA TRANSITIONING TO MONSOON TYPE
PATTERN WITH AFTERNOON AND EVENING THUNDERSTORMS OVER THE EASTERN
CWFA. THE BOUNDARY BETWEEN THESE TWO ZONES SHOULD MOVE VERY LITTLE
THROUGH SUNDAY AS MID LEVEL FLOW REMAINS WEAK AND INDETERMINATE.

.LONG TERM...NOT TOO MUCH CHANGE IN THINKING FOR THE EXTENDED WITH
MARGINAL RH VALUES LINGERING IN WEAK UPR LVL FLOW TRANSITIONING TO
STRONG SW FLOW BY WED. ALL IN ALL LOOKING TO BE A PRETTY DRY
WEDNESDAY THROUGHOUT THE END OF THE PERIOD. 10 POPS OVER HIGHER
TERRAIN MONDAY EVENING THEN GOING ZERO OVER THE MAJORITY OF THE CWA
FOR NOW. TEMPERATURES LOOK TO REMAIN NEAR NORMAL THROUGH THE
EXTENDED.
&&

.AVIATION...HAZARDS FOR THE REST OF TONIGHT LIMITED TO ISOLD TSTMS
WITHIN THE PEACH SPRINGS CORRIDOR. TOMORROW EXPECT MORE OF THE SAME
WITH THUNDERSTORM ACTIVITY BEGINNING BY 19Z. EXPECT WDLY SCT TO SCT
TSTM COVERAGE WITHIN THE MORMON MESA AND PEACH SPRINGS CORRIDORS AND
ISOLD ACTIVITY ELSEWHERE. TAFS AND TWEBS ADEQUATELY DESCRIBE
EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...
KVGT... KDRA... KBIH... KDAG... KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.

BELL/MORGAN/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS

Nearby

Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.